MAUDE Adverse Event Report: DEPUY SPINE INC POLY DRIVER, 10MM; DRIVER, PROSTHESIS

DEPUY SPINE INC POLY DRIVER, 10MM; DRIVER, PROSTHESIS
Catalog Number 286760010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pedicle finder: the metal core of the handle has been moved backwards causing the awl to not extend far enough at the tip of the article.The screwdriver: tip broken off making it impossible to safely attach screw.Reporter name: (b)(6).Position: produktspesialist spine hospital name: (b)(6).Does the complainant require an official response letter? no.Where / when did the event occur? intra - op.Was surgery time extended as a direct result of incident? no.What action was taken/required to manage the problem during the procedure? with same like product.Was a patient involved: no.Concomitant device reported: unknown screw (part#: unknown, lot#: unknown, quantity 1).Pedicle finder core (part#: unknown, lot#: mi20051, quantity 1).This compliant involves two (2) devices.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Upon visual inspection, it is observed that the distal tip of the device got broken.The rest of the device shows normal wear which would not contribute to the complaint condition.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A visual inspection, dimensional inspection, and document/ specification review were performed as part of this investigation.The complaint is being confirmed as the distal tip of the device got broken.While a definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.

Brand Name
POLY DRIVER, 10MM
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9263288
Report Number1526439-2019-52348
Device Sequence Number3671454
Product Code HWR
UDI-Device Identifier10705034214887
UDI-Public10705034214887
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286760010
Device Lot NumberMI19982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1